MAUDE Adverse Event Report: COVIDIEN MAGELLAN 3MLSFTY COMB 22X1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN 3MLSFTY COMB 22X1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881833215
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the medication was spilling out at the side of the syringe, near the top of the syringe on the end, where the plunger inserts.The customer believes, it must have been near that end because he was able to draw up the medication fine, with no apparent problems or cracks.The medication shot out from the side of the syringe.There were two streams from the same general locations, which implies a crack of some sort.The patient was administered ativan 2 mg with haldol 10 mg (a total of 3 ml).The patient did not appear to get any of the medication that was administered, and the staff stopped injecting about halfway through the syringe being emptied.The patient appeared to suffer no consequences other than an extra poke.

Brand Name
MAGELLAN 3MLSFTY COMB 22X1 1/2
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key10294991
Report Number1017768-2020-00833
Device Sequence Number3064689
Product Code FMI
UDI-Device Identifier10884521005792
UDI-Public10884521005792
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881833215
Device Catalogue Number8881833215
Device Lot Number924031
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2020
Initial Report FDA Received Date07/20/2020
Patient Sequence Number1